Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 15, 2009, 8:31 PM CDT for Buffalo County, Hall County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 15, 2009, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Buffalo County, NE, Hall County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:37 PM CDT | TORNADO | 3 S Shelton, NE | SMALL TORNADO JUST TOUCHED DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2193 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 160131 TORGID NEC019-079-160200- /O.NEW.KGID.TO.W.0007.090616T0131Z-090616T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 831 PM CDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA... SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 900 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SHELTON...OR 18 MILES EAST OF KEARNEY...AND MOVING NORTHEAST AT 5 MPH. * THIS TORNADIC STORM WILL BE NEAR... SHELTON AROUND 845 PM CDT. WOOD RIVER AROUND 900 PM CDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 288 AND 302. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4092 9859 4075 9853 4069 9879 4083 9889 TIME...MOT...LOC 0131Z 237DEG 6KT 4079 9876 $$ AWJ
2 follow-up statements
000 WWUS53 KGID 160144 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 844 PM CDT MON JUN 15 2009 NEC019-160153- /O.CAN.KGID.TO.W.0007.000000T0000Z-090616T0200Z/ BUFFALO NE- 844 PM CDT MON JUN 15 2009 ...THE TORNADO WARNING FOR EASTERN BUFFALO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4071 9872 4083 9872 4086 9857 4075 9853 TIME...MOT...LOC 0143Z 266DEG 6KT 4074 9866 $$ NEC079-160200- /O.CON.KGID.TO.W.0007.000000T0000Z-090616T0200Z/ HALL NE- 844 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN HALL COUNTY... AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF WOOD RIVER...OR ABOUT 18 MILES NORTHWEST OF HASTINGS...MOVING EAST AT 5 MPH. THE TORNADO WILL BE NEAR... WOOD RIVER AROUND 900 PM CDT. STORM CHASERS REPORTED A BRIEF TORNADO ON THE GROUND 3 MILES SOUTH OF SHELTON AT 837 PM WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4071 9872 4083 9872 4086 9857 4075 9853 TIME...MOT...LOC 0143Z 266DEG 6KT 4074 9866 $$ AWJ
000 WWUS53 KGID 160154 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 854 PM CDT MON JUN 15 2009 NEC079-160205- /O.EXP.KGID.TO.W.0007.000000T0000Z-090616T0200Z/ HALL NE- 854 PM CDT MON JUN 15 2009 ...THE TORNADO WARNING FOR SOUTHWESTERN HALL COUNTY EXPIRES AT 900 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4071 9872 4083 9872 4086 9857 4075 9853 TIME...MOT...LOC 0155Z 266DEG 6KT 4074 9863 $$ AWJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:20 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 6:20 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 620 PM CDT MON JUN 15 2009 .AVIATION...FOR THE 00Z KGRI TAF. YET ANOTHER COMPLICATED SCENARIO PLAYING OUT THROUGH THE NEXT FEW HOURS FOR THE GRAND ISLAND TERMINAL AS A THREAT FOR THUNDERSTORMS AND LOWER CEILINGS MAKE THIS FORECAST A CHALLENGE. INITIALLY FOR THE EARLY TO MID EVENING...THUNDERSTORMS SHOULD STAY OFF TO THE WEST AND SOUTH OF THE TERMINAL WITH ONLY A SCATTERED TO BROKEN DECK OF CLOUD COVER AROUND 3 TO 5 KFT. NONETHELESS...THE THREAT FOR STORMS SHOULD INCREASE DURING THE LATE EVENING TO EARLY OVERNIGHT HOURS AS CONVECTION ACROSS THE HIGH PLAINS SLIDES EAST INTO CENTRAL NEBRASKA. MAIN QUESTION AT HAND IS HOW LONG THIS PRECIP STICKS AROUND AS MOST OF THE LATEST GUIDANCE PUSHES THUNDERSTORMS EAST OF THE TERMINAL BY NO LATER THAN 1 TO 2 AM. WILL OPT TO KEEP WITH THIS TREND OF KILLING THUNDERSTORMS OFF BY THE EARLY MORNING HOURS BUT WILL HAVE TO WATCH CONVECTIVE TRENDS CLOSELY OVER THE NEXT FEW HOURS TO SEE IF THIS WILL PLAY OUT. CLOUD CEILINGS ALSO LOOK TO LOWER TO AN MVFR LEVEL AROUND 2 KFT BUT SUBSIDENCE BEHIND THE CONVECTION SHOULD ERODE THIS STRATUS INTO THE OVERNIGHT HOURS. OTHERWISE...ANTICIPATE SOME PATCHY FOG OVERNIGHT WITH MVFR VISIBILITIES WITH A RATHER QUIET TUESDAY THEN PREVAILING UNDER VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 15 2009/ SHORT TERM...PRIMARY FORECAST CONCERN WILL CENTER AROUND SEVERE WEATHER THREAT LATER THIS AFTERNOON INTO TONIGHT. SATELLITE IMAGERY IS SHOWING SOME BREAKS IN THE CLOUD COVER EARLY THIS AFTERNOON AND THE ATMOSPHERE IS QUICKLY DESTABILIZING WITH 3 PM RUC MESOSCALE ANALYSIS SHOWING MLCAPE VALUES OF 2000 TO 4000 J/KG ACROSS THE CWA. SFC WARM FRONT IS POSITIONED ALONG THE KANSAS/NEBRASKA BORDER EARLY THIS AFTERNOON AND WILL BE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. DEEP LAYER SHEAR VALUES GENERALLY IN THE 40 TO 50 KT RANGE IN COMBINATION WITH THE HIGH INSTABILITY WILL SET THE STAGE FOR RAPIDLY DEVELOPING SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN AS THE CAP WEAKENS. AT 20Z...LOW LEVEL SHEAR VALUES WERE STILL A BIT ON THE WEAK SIDE...WHICH WILL LIMIT TORNADO THREAT INITIALLY. HOWEVER...LOW LEVEL SHEAR SHOULD INCREASE AS LOW LEVEL JET INCREASES EARLY THIS EVENING...WHICH WILL ENHANCE TORNADO THREAT FOR A FEW HOURS...PRIMARILY AFTER 7 PM. THUNDERSTORMS WILL LIKELY CONGEAL INTO AN MCS BY LATE EVENING ENHANCING THE FLASH FLOOD THREAT. PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES ALONG WITH SATURATED GROUND IN MANY AREAS ALSO SUPPORT A HEAVY RAIN/FLASH FLOODING THREAT WITH SOME OF THESE THUNDERSTORMS. THEREFORE... A FLASH FLOOD WATCH WAS ISSUED EARLIER TODAY TO HIGHLIGHT THIS FLOODING POTENTIAL ACROSS OUR SOUTHERN ZONES. SOUTHERN ZONES ARE MORE FAVORED FOR FLASH FLOODING DUE TO THE RECENT HEAVY RAINFALL IN THESE AREAS. WET BULB ZERO HEIGHTS OF AROUND 10 THOUSAND FEET AGL AND FREEZING LEVELS AROUND 12 THOUSAND FEET AGL YIELD A 50 DBZ INITIAL WARNING THRESHOLD OF AROUND 32 TO 33 THOUSAND FEET AGL. WILL LIKELY SEE MANY CORES WELL ABOVE THIS LOW END WARNING THRESHOLD. WE DRY OUT AND WARM UP ON TUESDAY WITH HIGHS CLIMBING INTO THE 80S. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FOCUS IS ON PRECIPITATION CHANCES AND WARMING TEMPERATURES. OVERALL...A MUCH WARMER AND DRIER PATTERN IS TAKING SHAPE IN THE EXTENDED PERIOD...HOWEVER THERE WILL STILL BE SOME SHOWER AND THUNDERSTORM CHANCES TO DEAL WITH. AN UPPER RIDGE AMPLIFIES ON WEDNESDAY...BECOMING THE DOMINANT WEATHER FEATURE OVER THE SOUTHERN AND CENTRAL PLAINS. HEIGHTS RISE NICELY WITH H85 TEMPERATURES WARMING TO THE LOWER 20S IN THE NORTHEAST CWA TO THE UPPER 20S SOUTHERN CWA. THIS WILL SUPPORT THE WARMEST TEMPS WE/VE SEEN IN QUITE SOME TIME...AS HIGHS ARE FORECAST TO REACH INTO THE 90S CWA WIDE. MODELS DO SHOW HINTS OF TRYING TO INITIATE SOME ELEVATED CONVECTION WEDNESDAY MORNING IN ASSOCIATION WITH SOME H85 THETA-E ADVECTION. HOWEVER...THIS LOOKS TO STAY PRIMARILY WEST OF THE CWA SO WILL KEEP SILENT POPS IN PLACE. THE GFS TRIES TO MAINTAIN/EXPAND CONVECTION DURING THE AFTERNOON HOURS...BUT IS AN OUTLIER IN THIS REGARD AND MAY BE SUFFERING FROM SOME FEEDBACK PROBLEMS. WITH THE BUILDING RIDGE AND H7 TEMPS WARMING TO +10-12C OR HIGHER...A HEALTHY CAP SHOULD MAKE IT DIFFICULT FOR CONVECTION TO DEVELOP GIVEN THE LACK OF ANY APPRECIABLE FORCING. THUS WILL GO WITH THE CONSENSUS AND KEEP IT DRY THROUGH THE DAYTIME HOURS. SOME SHOWERS AND THUNDERSTORMS MAY HOWEVER DEVELOP ACROSS THE HIGH PLAINS WITH DIURNAL HEATING AND THEN CLIP THE NORTHERN CWA WEDNESDAY EVENING/NIGHT AS THEY MOVE EAST/NORTHEAST...SO WILL CARRY A SMALL POP IN THE NORTH TO ACCOUNT FOR THIS. A FAIRLY POTENT SHORTWAVE TROUGH SLIDES IN FROM THE WEST ON THURSDAY...PUSHING A COLD FRONT INTO THE WESTERN CWA THURSDAY AFTERNOON AND THROUGH THE REST OF THE FORECAST AREA THURSDAY EVENING. THIS WILL BRING THE NEXT FAIRLY GOOD CHANCE FOR PRECIPITATION TO THE AREA. THUNDERSTORM CHANCES WILL ENTER THE WEST THURSDAY AFTERNOON...THEN SPREAD ACROSS THE REST OF THE AREA DURING THE EVENING. WILL BE PLENTY OF INSTABILITY AND DEEP LAYER SHEAR AVAILABLE AHEAD OF THE FRONT TO SUPPORT SOME SEVERE WEATHER THREAT THURSDAY AFTERNOON AND EVENING. WILL BE ANOTHER WARM DAY ON THURSDAY WITH THE WARMEST VALUES IN THE SOUTHEAST DUE TO EARLIER ARRIVAL OF FRONT IN THE WEST. ALL PRECIP SHOULD BE EAST OF THE CWA BY EARLY FRIDAY MORNING...WITH SUBSIDENCE TAKING HOLD OVER THE AREA BETWEEN EXITING WAVE AND RIDGING BUILDING INTO THE ROCKIES. TEMPS WILL DROP BACK DOWN ON FRIDAY IN WAKE OF THE FRONTAL PASSAGE...BUT STILL BE FAIRLY CLOSE TO SEASONAL NORMS. THE UPPER RIDGE PROPAGATES EASTWARD ONTO THE PLAINS ON SATURDAY...WITH DOMINANT UPPER RIDGING THEN REMAINING IN PLACE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO MAINLY DRY AND WARM CONDITIONS...FINALLY FEELING LIKE SUMMER...RIGHT ON QUEUE FOR THE OFFICIAL START OF THE NEW SEASON ON SUNDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR NEZ082-083. KS...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR KSZ005>007-017>019. &&
Hazardous weather outlook, Jun 15, 4:21 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 421 PM CDT MON JUN 15 2009 KSZ005>007-017>019-NEZ041-046>049-060>064-072>077-082>087-161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 421 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF A LOUP CITY TO GENOA LINE...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 70 MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. THERE IS ALSO SOME RISK THROUGH THE EVENING HOURS OF AN ISOLATED TORNADO...ESPECIALLY SOUTH OF INTERSTATE 80. WIDESPREAD STREAM AND RIVER FLOODING WILL BE FOUND ACROSS PARTS OF SMITH... PHILLIPS...ROOKS...AND OSBORNE COUNTIES. ADDITIONAL RAINFALL THIS AFTERNOON THROUGH TONIGHT WILL AGGRAVATE ONGOING FLOODING AND COULD CREATE ADDITIONAL FLOODING AND FLASH FLOODING ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR NORTH CENTRAL KANSAS AS WELL AS FURNAS AND HARLAN COUNTIES IN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS FOR AREAS ALONG AND NORTH OF HIGHWAY 92 WEDNESDAY NIGHT. A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-161200- VALLEY-GREELEY- 421 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AND GREELEY COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL TO THE SIZE OF PING PONG BALLS...WIND GUSTS TO 60 MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS ALSO EXISTS WEDNESDAY NIGHT. A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Jun 15, 7:46 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009
KSZ007-160115-
JEWELL-
746 PM CDT MON JUN 15 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FORMOSO...OR 23 MILES NORTHWEST OF
CONCORDIA...AND MOVING NORTH AT 15 MPH.
* THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN JEWELL COUNTY BY 800 PM CDT
RURAL NORTHEASTERN JEWELL COUNTY BY 810 PM CDT
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3973 9793 3977 9810 3990 9801 3998 9793
3998 9792 3973 9792
TIME...MOT...LOC 0046Z 198DEG 12KT 3983 9795
KBLocal storm report, Jun 15, 8:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 N HOLSTEIN 40.54N 98.65W
06/15/2009 E0.88 INCH ADAMS NE TRAINED SPOTTER
&&
PFANNKUCHSpecial weather statement, Jun 15, 8:09 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT MON JUN 15 2009
NEZ061-062-160145-
BUFFALO-HALL-
809 PM CDT MON JUN 15 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SHELTON...OR 16 MILES NORTHEAST OF
KEARNEY...AND MOVING EAST AT 15 MPH.
* THE THUNDERSTORM WILL BE NEAR...
SHELTON BY 820 PM CDT
WOOD RIVER BY 840 PM CDT
ALDA BY 845 PM CDT
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 286 AND 308.
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
LAT...LON 4093 9845 4073 9843 4070 9868 4070 9872
4069 9872 4068 9885 4085 9888
TIME...MOT...LOC 0109Z 255DEG 17KT 4081 9880
AWJLocal storm report, Jun 15, 8:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
818 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FUNNEL CLOUD 6 N ROSELAND 40.56N 98.56W
06/15/2009 ADAMS NE EMERGENCY MNGR
FUNNEL CLOUD 90 PERCENT OF WAY TO GROUND. NO TORNADO
THOUGH.
&&
PFANNKUCHLocal storm report, Jun 15, 8:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 4 SW HASTINGS 40.55N 98.44W
06/15/2009 E1.00 INCH ADAMS NE TRAINED SPOTTER
&&
PFANNKUCHLocal storm report, Jun 15, 8:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
826 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 4 N ROSELAND 40.53N 98.56W
06/15/2009 ADAMS NE TRAINED SPOTTER
TRAINED SPOTTER OBSERVED TORNADO NEAR ASSUMPTION.
&&
BUFFALOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 44 min |
| Jun 15, 7:46 PM CDT | Tornado Warning | GID | Adams, Kearney | 44 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | GID | Hall | 36 min |
| Jun 15, 8:21 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 39 min |
| Jun 15, 8:26 PM CDT | Tornado Warning | GID | Adams, Clay | 49 min |
| Jun 15, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 52 min |
| Jun 15, 8:44 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| Jun 15, 8:55 PM CDT | Tornado Warning | GID | Gosper | 35 min |
| Jun 15, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 24 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jun 15, 9:02 PM CDT | Tornado Warning | GID | Clay, Nuckolls | 28 min |
| Jun 15, 9:16 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 29 min |
| Jun 15, 9:17 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 28 min |
| Jun 15, 9:28 PM CDT | Tornado Warning | GID | Clay, Nuckolls | 32 min |
| Jun 15, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jun 15, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 34 min |
| Jun 15, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 43 min |
| Jun 15, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 13 min |
| Jun 15, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 22 min |
| Jun 15, 10:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 29 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 30 min |
| Jun 15, 10:40 PM CDT | Special Weather Statement | GID | Adams, Hall, Webster | 35 min |
| Jun 15, 11:15 PM CDT | Special Weather Statement | GID | Clay, Hall, Hamilton | 45 min |
| Jun 15, 11:19 PM CDT | Special Weather Statement | GID | Franklin | 41 min |
| Jun 15, 11:50 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 40 min |
| Jun 16, 12:24 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 36 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.